Kansas, 2013Ice Storm in Kansas, April 10, 2013
April 10, 2013 · NWS ICT · 11 events in 11 counties and zones
A strong upper level disturbance developed and moved into the inter-mountain west. Ahead of this wave, a surface low pressure set up in the lee of the Rockies.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance developed and moved into the inter-mountain west. Ahead of this wave, a surface low pressure set up in the lee of the Rockies. This surface low pressure system had a strong warm sector over southern and eastern Kansas where temperatures were in the upper 60s and low 70s with 50 to 60 degree dew point temperatures. Also associated with this surface low was a very strong cold front. As the upper wave moved eastward the surface cold front moved southeast. This cold front was cold polar arctic air, but was very shallow, only extended a few thousand feet above ground. What does this mean? Well the mid and upper portions of the atmosphere over Nebraska, Kansas and Oklahoma were relatively warm, while the shallow cold air at the surface was plunging temperatures into the 20s and 30s.
The front moved through during the afternoon of April 9th, causing winds to instantly switch 180 degrees and temperatures to drop nearly 20 degrees in 10 to 15 minutes. The cold air behind this front was so strong, the shallow surface front pushed into Oklahoma and Arkansas.
The combination of the shallow cold air and the warm mid and upper levels causes precipitation to fall as rain while surface temperatures are at or well below 32 degrees. The rain that fell accumulated on elevated surfaces and froze. Ice accumulations of a quarter of an inch up to a half of an inch were reported across Central and South Central Kansas. The ground temperatures had been so warm that the non-elevated roadways were not as slick as elevated overpasses.
Reports of car accidents and tree damage as well as power outages were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 10, 12:32 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 10, 12:32 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
132 AM CDT WED APR 10 2013
.UPDATE...
ISSUED AT 132 AM CDT WED APR 10 2013
SVR #86 EXPIRED ON SCHEDULE. MORE WINTRY MIX OF A CONVECTIVE NATURE IS
SPREADING N/NE ACROSS SC KS ALONG NNE/SSW ORIENTED 850-MB COLD FRONT
THAT HAS MOVING EVER SO SLOWLY E TOWARD HARPER...KINGMAN & RENO
COUNTIES. A FEW MORE EMBEDDED TSRA ARE ALSO OCCURRING WITH THIS NEXT
ROUND OF WINTRY PRECIP. RA...-FZRA...-SN & IP ARE ALL LIKELY OCCURRING
IN THESE AREAS. TEMPS IN HARPER & KINGMAN COUNTIES HAVE FALLEN TO ~32F
AS SUCH ICING IS SURE TO OCCUR ON ELEVATED SURFACES. KINGMAN COUNTY
REPORTED ICE ACCUMULATIONS OCCURRING ON TREES BUT ROADS WERE NORMAL.
KEEPING WINTER ADVISORY INTACT ACROSS SC KS...FOR NOW...BUT THERE IS A
LOT MORE -FZRA WITH A FEW EMBEDDED TSRA CONTINUING TO VENTURE N/NE
OVER WRN & CNTRL OK. AS SUCH THE WINTER WEATHER ADVISORY MAY BE
UPGRADED TO A WINTER STORM WARNING FOR SC KS THIS MORNING. STAY TUNED!
UPDATE ISSUED AT 1152 PM CDT TUE APR 9 2013
HAVE CANCELLED SVR #86 FROM MOST AFFECTED COUNTIES. THE EXCEPTIONS ARE
COWLEY...BUTLER...CHASE & MARION. HAVE MADE FURTHER ADJUSTMENTS TO ALL
POPS...WX & QPF GRIDS TO BRING INTO ALIGNMENT WITH ANTICIPATED PRECIP
PATTERNS TO REFLECT DEPARTING CYCLONE THAT SHOULD BE CROSSING MID-MS
VALLEY (MORE SPECIFICALLY MO & IL) ~7PM TOMORROW.
UPDATE ISSUED AT 950 PM CDT TUE APR 9 2013
HAVE BEGUN TO RECEIVE REPORTS OF ICE ACCUMULATIONS IN NORTHWEST RENO
COUNTY AND WITH STRONG-SEVERE THUNDERSTORMS TRAINING OVER RENO AS WELL
AS MCPHERSON AND SALINE COUNTIES HAVE UPGRADED THE WINTER WEATHER
ADVISORY THAT HAD BEEN IN EFFECT FOR THESE COUNTIES TO A WINTER STORM
WARNING. HAVE ALSO INCLUDED ELLSWORTH COUNTY AS THE SOUTHEAST PART OF
THE COUNTY IS ALIGNED WITH WESTERN EDGE OF HEAVIEST FZRA & SLEET. IN
ADDITION SMALL HAIL IS ALSO POSSIBLE. REMAINDER OF FORECAST UNCHANGED.
(FOR NOW.)
UPDATE ISSUED AT 745 PM CDT TUE APR 9 2013
SVR TSRA CONTINUE TO LINE UP ALONG NNE-SSW ORIENTED 850-MB COLD FRONT
THAT IS MOVG VERY SLOWLY E THIS EVENING WHICH WOULD BE EXPECTED GIVEN
THAT THE MID-UPR CYCLONE IS LIKEWISE MAKING VERY SLOW EWD PROGRESS. PER
THESE REASONS HAVE FINE-TUNED POPS/WX/QPF TO SHIFT HIGHEST POPS FURTHER
W THRU ~10PM...THUS LOWERING POPS CONSIDERABLY ACROSS SE KS DURING THIS
PERIOD. PRECIP MODE ALONG NW CORRIDOR CHALLENGING TO SAY THE LEAST WITH
-SN -FZRA & IP ALL BEING REPORTED SINCE ~630PM. WX GRIDS HAVE LIKEWISE
FINE-TUNED WX GRIDS TO NO DOUBT REFLECT THESE MOST RECENT TRENDS.
UPDATE ISSUED AT 551 PM CDT TUE APR 9 2013
SURFACE-BASED CONVECTION HAS BEEN SLOW TO DEVELOP ALONG THE
SURFACE COLD FRONT ALONG/EAST OF THE TURNPIKE CORRIDOR SO
FAR...LIKELY DUE TO THE VERY SHALLOW NATURE OF THE COLD AIR NOT
ABLE TO DIMINISH THE SOMEWHAT DEEPER CONVECTIVE INHIBITION...AND
ACTIVITY RUNNING OUT AHEAD OF DEEPER FRONTAL AND UPPER FORCING.
HOWEVER...STILL CANNOT RULE OUT SURFACE-BASED DEVELOPMENT THIS
EVENING...SO WILL CONTINUE THAT THREAT OVER SOUTHEAST KS.
IT NOW APPEARS THAT ELEVATED STRONG TO MARGINALLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE WEST OF THE FLINT HILLS THIS
EVENING/OVERNIGHT...CLOSER TO THE 850-700MB FRONTAL ZONE AND UPPER
FORCING. GIVEN MUCAPES AROUND 1000 J/KG AND DEEP-LAYER EFFECTIVE
SHEAR AROUND 50-60 KTS...THE STRONGEST ACTIVITY WILL BE CAPABLE OF
DIME TO HALF-DOLLAR SIZE HAIL. THEREFORE...AFTER COORDINATION WITH
SPC AND SURROUNDING WFOS...HAVE ISSUED A SEVERE THUNDERSTORM WATCH
GENERALLY ALONG/WEST OF THE FLINT HILLS THROUGH 1 AM. VERY ODD
SETUP...AS THIS CONVECTION WILL BE OCCURRING WITH SURFACE
TEMPERATURES NEAR OR BELOW FREEZING...SO BRIEF PERIODS OF HEAVY
CONVECTIVE FREEZING RAIN AND SLEET WILL BE POSSIBLE.
ADK
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 330 PM CDT TUE APR 9 2013
FORECAST CONCERNS FOCUS AROUND SEVERE THUNDERSTORM CHANCES THIS
AFTERNOON/EVENING...WITH AN INCREASING THREAT FOR HAZARDOUS WINTERY
PRECIPITATION THIS EVENING THROUGH WEDNESDAY MORNING.
AS OF 230 PM...A VERY STRONG COLD FRONT STRETCHING FROM NORTHEAST KS
SOUTHWEST INTO SOUTH-CENTRAL KS AND SOUTH INTO WESTERN OK CONTINUED
TO PROGRESS EAST/SOUTHEAST ACROSS THE REGION. A RELATIVELY WARM AND
MOIST/UNSTABLE AIRMASS IN THE 70S EXISTED AHEAD OF THE FRONT...WITH
TEMPERATURES PLUMMETING INTO THE 30S AND 40S IMMEDIATELY IN ITS
WAKE. IN THE UPPER LEVELS...AN EXPANSIVE AND DEEP MID/UPPER TROUGH
SPUN OVER THE CENTRAL/SOUTHERN ROCKIES.
SEVERE WEATHER CHANCES...ANTICIPATING SFC-BASED THUNDERSTORMS TO
CONTINUE FORMING ALONG THE ADVANCING COLD FRONT THIS AFTERNOON AND
EVENING...GENERALLY ALONG/SOUTHEAST OF THE KS TURNPIKE CORRIDOR.
SINCE SURFACE COLD FRONT IS OUTRUNNING THE DEEPER FRONTAL AND UPPER
FORCING...UNSURE ON JUST HOW WIDESPREAD/SEVERE THIS ACTIVITY WILL
BE. HOWEVER...THINKING THE POTENTIAL EXISTS FOR QUARTER-GOLFBALL
SIZE HAIL AND 60-70 MPH WINDS WITH THE STRONGEST ACTIVITY...ALONG
WITH A SLIGHT CHANCE OF AN ISOLATED TORNADO. GIVEN THE STRONG LINEAR
FRONTAL FORCING IN CONCERT WITH STOUT EFFECTIVE SHEAR...MAIN STORM
MODE WILL BE BROKEN LINES WITH EMBEDDED SUPERCELL STRUCTURES.
GENERALLY WEST OF THE TURNPIKE...SCATTERED ELEVATED STORMS ARE
POSSIBLE...WITH AN ATTENDANT THREAT OF MARGINALLY SEVERE HAIL GIVEN
MODEST ELEVATED INSTABILITY AND STRONG EFFECTIVE SHEAR.
AS THE SHALLOW COLD AIR CONTINUES ADVANCING EAST THIS
EVENING/TONIGHT...THE MID/UPPER TROUGH HANGING BACK OVER THE ROCKIES
WILL PREVENT DEEP COLD AIR FROM ADVANCING SOUTHEAST ACROSS THE
AREA...ALLOWING FOR A VERY STOUT WARM/MOIST LAYER AROUND 800 MB TO
PERSIST WELL TO THE WEST OF THE EFFECTIVE SURFACE COLD FRONT. WITH
ENERGY CONTINUING TO APPROACH FROM THE SOUTHWEST...TIGHTENING THE
MID-LEVEL BAROCLINIC ZONE ACROSS THE REGION...ANTICIPATING
WIDESPREAD PRECIPITATION TO BUST OUT WEST OF THE FLINT HILLS THIS
EVENING/TONIGHT. GIVEN THE EXPECTED SUB-FREEZING SURFACE
TEMPERATURES FROM WEST TO EAST...ANTICIPATING THE POTENTIAL FOR
WIDESPREAD FREEZING RAIN/SLEET...SOME OF WHICH COULD BE
CONVECTIVE/HEAVY IN NATURE...WHICH COULD ALLOW FOR RAPID ICE/SLEET
ACCUMULATIONS IN SPOTS. ANTICIPATING THIS ACTIVITY TO GRADUALLY PUSH
INTO EASTERN KS WEDNESDAY...ALTHOUGH WARMING TEMPERATURES THROUGH
DAY MAY ALLOW MOSTLY LIQUID PRECIPITATION BY LATE MORNING.
CONSEQUENTLY...ISSUED A WINTER WEATHER ADVISORY FROM LATE THIS
AFTERNOON THROUGH WEDNESDAY GENERALLY ALONG/WEST OF THE FLINT
HILLS...INCLUDING THE WICHITA METRO. LATER SHIFTS MAY NEED TO EXPAND
IT EAST ANOTHER ROW OF COUNTIES. ADDITIONALLY...IF CONVECTIVE
FREEZING RAIN/SLEET MATERIALIZES...LATER SHIFTS MAY NEED TO UPGRADE
TO A WINTER STORM WARNING.
WELL BELOW NORMAL TEMPERATURES WILL LIKELY CONTINUE THROUGH LATE
WEEK...AS THE DEEP MID/UPPER TROUGH SLOWLY ADVANCES EAST ACROSS
MID-AMERICA.
ADK
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 330 PM CDT TUE APR 9 2013
MODEL CONSENSUS SUGGESTS WARMING TEMPERATURES BY THE WEEKEND...WITH
POTENTIALLY ANOTHER STRONG WEATHER SYSTEM ARRIVING FOR EARLY-MID
NEXT WEEK...AS ANOTHER TROUGH DIGS ACROSS THE WESTERN CONUS. THERE
IS QUITE A BIT OF SUPPORT FROM THE ECMWF AND GFS (ALONG WITH GFS
ENSEMBLE MEMBERS)...SO CONFIDENCE IS BEGINNING TO INCREASE IN THE
POTENTIAL FOR MORE PRECIPITATION EARLY-MID NEXT WEEK.
ADK
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1152 PM CDT TUE APR 9 2013
LINE OF NUMEROUS (+)TSRA WILL CONTINUE TO PUSH E ACROSS ERN KS FOR REST
OF THE NIGHT WITH A WINTRY MIX ANTICIPATED OVER CNTRL & SC KS.
WIDESPREAD POST-COLD FRONTAL RA TO CONTINUE OVER SE KS THROUGHOUT THE
12Z-00Z PERIOD. WIDESPREAD 1,000-2,000FT CIGS TO COVER ALL 5 TERMINALS
FOR DURATION OF 06Z TAF CYCLE.
&&
.FIRE WEATHER...
ISSUED AT 330 PM CDT TUE APR 9 2013
WIDESPREAD PRECIPITATION WILL AFFECT THE REGION THIS EVENING
THROUGH WEDNESDAY MORNING...ALONG WITH MUCH COLDER TEMPERATURES
THROUGH LATE WEEK. FIRE DANGER MAY BECOME MORE ELEVATED BY THE
WEEKEND...DUE TO WARMING TEMPERATURES AND INCREASING SOUTHERLY
WINDS. HOWEVER...CRITICAL FIRE DANGER IS NOT ANTICIPATED BY ANY
MEANS.
ADK
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 37 27 48 30 / 50 10 10 0
HUTCHINSON 36 26 47 29 / 40 10 10 0
NEWTON 37 26 45 29 / 50 10 10 0
ELDORADO 38 27 47 30 / 60 10 10 0
WINFIELD-KWLD 39 26 50 30 / 60 10 10 0
RUSSELL 35 25 45 28 / 20 10 0 0
GREAT BEND 36 25 46 27 / 20 10 0 0
SALINA 37 26 45 28 / 40 10 10 0
MCPHERSON 36 26 46 28 / 40 10 10 0
COFFEYVILLE 43 29 50 31 / 100 10 10 0
CHANUTE 42 30 49 31 / 100 10 10 0
IOLA 42 30 48 30 / 100 10 10 0
PARSONS-KPPF 42 30 49 31 / 100 10 10 0
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ052-
053-068-069-083-092-093.
WINTER WEATHER ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ032-
033-047-048-082-091.
WINTER STORM WARNING UNTIL 1 PM CDT THIS AFTERNOON FOR
KSZ048>051-067.
&&
ES
Hazardous weather outlook, Apr 10, 12:16 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
116 AM CDT WED APR 10 2013
KSZ032-033-047>053-067>072-082-083-091>096-098>100-110630-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
116 AM CDT WED APR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
FREEZING RAIN AND SLEET WILL AFFECT MUCH OF CENTRAL AND SOUTH
CENTRAL KANSAS OVERNIGHT. ICE ACCUMULATIONS ARE EXPECTED TO OCCUR
FOR LOCATIONS AT OR BELOW 32 DEGREES...PLEASE SEE LATEST WINTER
WEATHER ADVISORY AND WINTER STORM WARNING FOR MORE DETAILS.
THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST KANSAS
OVERNIGHT...HOWEVER STRONG TO SEVERE STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WINTRY MIX OF FREEZING RAIN AND SLEET SHOULD PERSIST UNTIL
LATE WEDNESDAY MORNING AND EARLY AFTERNOON. PLEASE REFER TO THE
LATEST WINTER WEATHER ADVISORY FOR MORE INFORMATION.
THUNDERSTORM CHANCES SHOULD INCREASE ACROSS THE AREA FROM SUNDAY
THROUGH MID NEXT WEEK. AT THIS TIME IT APPEARS AT LEAST STRONG
STORMS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Apr 9, 9:27 PM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT TUE APR 9 2013
KSZ051-052-100400-
MARION-MCPHERSON-
1027 PM CDT TUE APR 9 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MARION AND MCPHERSON COUNTIES...
AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GOESSEL...OR 16 MILES EAST OF
MCPHERSON...AND MOVING NORTH AT 60 MPH.
PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3860 9743 3859 9714 3818 9727 3820 9752
TIME...MOT...LOC 0327Z 193DEG 55KT 3837 9736
CARUSO
Special weather statement, Apr 9, 9:44 PM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT TUE APR 9 2013
KSZ092-100430-
SUMNER-
1044 PM CDT TUE APR 9 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...
AT 1041 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CALDWELL...OR 17 MILES SOUTHWEST
OF WELLINGTON...AND MOVING NORTHEAST AT 60 MPH.
PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3748 9761 3739 9719 3700 9753 3706 9774
TIME...MOT...LOC 0344Z 209DEG 50KT 3712 9758
CARUSO
Special weather statement, Apr 9, 10:50 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1150 PM CDT TUE APR 9 2013
KSZ069-100515-
BUTLER-
1150 PM CDT TUE APR 9 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...
AT 1147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF EL DORADO...OR NEAR
EL DORADO...AND MOVING NORTHEAST AT 70 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3777 9705 3809 9681 3809 9676 3791 9652
3787 9652 3758 9680
TIME...MOT...LOC 0450Z 215DEG 62KT 3779 9682
CARUSOLocal storm report, Apr 10, 12:55 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
155 AM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM FREEZING RAIN KINGMAN 37.65N 98.11W
04/10/2013 E0.20 INCH KINGMAN KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ICE ACCUMULATING ON TREES AND
POWERLINES ESTIMATED ICE ACCUMLATION WAS JUST UNDER
QUARTER OF AN INCH.
&&
CDJLocal storm report, Apr 10, 1:09 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
209 AM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM FREEZING RAIN HUTCHINSON 38.07N 97.91W
04/10/2013 E0.25 INCH RENO KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ICE ACCUMULATIONS AROUND A
QUARTER OF AN INCH ON TREES AND POWER LINES.
&&
CDJLocal storm report, Apr 10, 1:22 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
222 AM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FREEZING RAIN MCPHERSON 38.37N 97.66W
04/10/2013 E0.00 INCH MCPHERSON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SOME ICE ACCUMULATIONS ON TREES
AND POWERLINES IN TOWN.
&&
CDJIce Storm, Reno
- When
- April 10, 2:05 AM CST to 2:43 PM CST
- Where
- Reno forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
Up to one half an inch of ice accumulation was noted on area trees and power lines. Several people were without power and the roads were very slick across the county.
Ice Storm, Harper
- When
- April 10, 3:22 AM CST to 2:43 PM CST
- Where
- Harper forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
Ice accumulations of three tenths of an inch were reported on the trees and power lines. The roads across the county were very slick and dangerous.
Ice Storm, Kingman
- When
- April 10, 4:00 AM CST to 2:43 PM CST
- Where
- Kingman forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
Ice accumulations across the western half of the county were at one quarter of an inch. The roads across the county were very slick and dangerous.
Ice Storm, Saline
- When
- April 10, 5:25 AM CST to 2:43 PM CST
- Where
- Saline forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
Tree limbs and some power lines were downed due to the ice accumulation. Several roads were also very slick due to the one quarter inch ice.
Ice Storm, Rice
- When
- April 10, 5:35 AM CST to 2:43 PM CST
- Where
- Rice forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
One quarter of inch of ice caused tree limbs to be downed. A few trees were also uprooted.
Ice Storm, Ellsworth
- When
- April 10, 5:43 AM CST to 2:43 PM CST
- Where
- Ellsworth forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
One quarter of inch of ice was measured. This caused very slick conditions across the county.
Ice Storm, Marion
- When
- April 10, 5:49 AM CST to 2:43 PM CST
- Where
- Marion forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
Ice accumulations up to one quarter inch were noted in the far southwestern section of the county. Roads were very slick across the county.
Ice Storm, Harvey
- When
- April 10, 5:49 AM CST to 2:43 PM CST
- Where
- Harvey forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
Ice up to one half inch in diameter was causing limbs and power lines to fall due to the extra weight. The roads were also very slick and several accidents were reported.
Ice Storm, Sedgwick
- When
- April 10, 7:19 AM CST to 2:43 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
One quarter of an inch of ice was observed at the National Weather Service office.
Ice Storm, McPherson
- When
- April 10, 7:52 AM CST to 2:43 PM CST
- Where
- McPherson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
One half an inch of ice was causing tree limbs to fall down. Several power lines were also falling due to the weight of the ice.
Ice Storm, Butler
- When
- April 10, 8:30 AM CST to 2:43 PM CST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
One quarter of an inch of ice was reported near Elbing in the far northwestern sections of the county.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, April 10, 201313 injured · $4.0 million · EF2 · 42 events
- Tornadoes and Flash Flooding in Arkansas, April 10, 20136 injured · $7.0 million · EF2 · 33 events
- Hail and Damaging Winds in Ohio, April 10, 2013$492,000 · 1.25 in hail · 25 events
- Flooding in Michigan, April 10 to 12, 2013$1.1 million · 6 events
- Tornadoes and Damaging Winds in Missouri, April 10, 2013$790,000 · EF0 · 8 events
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$82,000 · 1.75 in hail · 55 events
- Winter Weather in Texas, April 10, 2013$500,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$210,000 · 1 in hail · 12 events
- Winter Storm in Iowa, April 10 to 11, 2013$300,000 · 3 events
- Hail and Damaging Wind in New Jersey, April 10, 2013$275,000 · 1 in hail · 4 events
- Flash Flooding and Flooding in Missouri, April 10 to 11, 2013$56,000 · 1.25 in hail · 28 events
- Damaging Wind in Illinois, April 10, 2013$150,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437049, 437058, 437055, 437034, 437038, 437033, 437045, 437051, 437059, 437042, 437062.